Your Health. Your Family. Your Choice.
Administered by: Private Purchased by: Other
Life Threatening? No
Write-up: Information has been received from a consumer concerning her 17 year old daughter with no relevant medical history or allergies who on approximately 23-JUN-2008, was vaccinated with a first dose of GARDASIL (lot number, injection site and route not reported). The patient did not have adverse reaction after receiving the first dose. On 25-AUG-2008 the patient was vaccinated with a second dose of GARDASIL (lot number, injection site and route not reported). There was no concomitant medication. In the first week of October 2008, the patient experienced constant headache, loss of appetite, flu like symptoms and joint swelling. Unspecified medical attention was sought. Laboratory test included MRI cat scan, lime test and rheumatoid test (result unspecified). On 14-NOV-2008 the patient complained that her stomach is bothering her. The patient''s events persisted. Additional information has been requested. 1/12/2009 Reviewed PCP medical records of 6/25/08-1/8/2009. FINAL DX: pain amplification syndrome Records reveal patient experienced intermittent throbbing frontal HA, photophobia & dizziness x 1 mo when seen 10/31/08. RTC 11/5 w/continued HA, chills, hot feeling & sore neck. Exam revealed tender supraventricular nodule. Dx w/viral illness. Neuro consult done 11/6/08. Tx w/steroid taper. Developed joint swelling Rheumatology consult done 12/1/08 & dx w/pain amplification syndrome. This is in follow-up to report(s) previously submitted on 12/12/2008. Follow-up information was received on 15-DEC-2008 from a registered nurse who reported that the female patient was vaccinated with the second dose of GARDASIL (lot number 660553/0070X) in the left deltoid on 26-AUG-2008. In October 2008, the patient experienced headaches for 2 months, chills, sore neck and joint swelling. The patient was referred to see neurologist and rheumatologist. On 06-NOV-2008, the patient was seen by a neurologist. According to the medical record, the patient had no significant past medical history except for frequent nosebleeds and no prior history of headaches. The patient described the headaches as throbbing and predominantly retroorbital in location. The patient also described photophobia and intermittent nausea with no vomiting. The patient did feel somewhat fatigue and felt generally weak. The neurologist asked the patient undergo a MRI scan of the brain to rule out structural cause for her headache as well as an MRV to exclude the possibility of venous sinus thrombus. The neurologist also requested that the patient had a Lyme titer and an erythrocyte sedimentation rate. The neurologist recommended that the patient began a steroid taper taking 40 mg of prednisone daily for two days and then gradually decreasing over the next six days. The neurologist also gave a prescription for TYLENOL No. 3 to use for the patient''s pain. On 01-DEC-2008, the patient was seen by a rheumatologist. According to the medical record, the patient developed pain in both elbows and both knees. The patient did not have morning stiffness. The patient did not have swelling or redness around her joints. The patient found that she slept sore. The patient did not have a fever but felt like she had a tactile temperature and temperature was always normal. The patient also had postprandial abdominal pain? no nausea, vomiting or diarrhea. The laboratory tests showed that CT and MRI of the brain were normal. Her Lyme titer was negative. Her EBV panel was negative as well as parvovirus panel. She had normal complements including C3 and C4. However, one test, which is C3D immune complex that is 70, which is significantly elevated with the upper limits of normal of 8. The rest of immunoglobulins were negative, IgE was normal and thyroid function test was normal as well. Blood work done on 11-10-2008, it was indicative of normal liver and renal panel. The patient had a sed rate of 2, absolutely normal CBC, ANA was negative, rheumatoid factor negative. The patient was treated with prednisone for one week. The patient was off prednisone "for the past eight days". The patient stated that treatment prescribed by the neurologist did not result in any changes in her headache pattern. The patient also had seen an allergist who did not think that her headaches were related to some allergic condition. The rheumatologist did not think that the patient''s ache and pains were due to autoimmune inflammatory process. The rheumatologist regarded this phenomenon as "pain amplification syndrome". The rheumatologist recommended aerobic exercise which needed to be increased gradually and improvement in quality of sleep. Additional information is not expected.
Copyright © 2018 National Vaccine Information Center. All rights reserved.
21525 Ridgetop Circle, Suite 100, Sterling, VA 20166